Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffering from high blood pressure and low TSH. Taking Thyronorm, have high heartbeat. Is it side effect?

Hello sir I am a 36 year old male weighting 98kgs. In my last blood routine my TSH count was 7. I also suffer from high blood pressure . My doctor suggested Thyronorm 12.5 mcg. But I have been experiencing high heart beat rate. Is this a side effect of Thyronorm or is this just related to my high blood pressure? I happened to read that high heart rate is one of the symptoms of Thyronorm. Do you think I am on the right medication or it needs to be changed?
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
,   ,  
Diabetologist 's  Response
Aug 2012
Hi Shiju,

for your age of 36 years and weight of 98 kg, your doctor has started you on the medication of thyroid. But please make sure you first check your anti-TPO test to find how far you need the thyroid medication in future. Currently the dose of 12.5 is right if your anti-TPO is positive. And this dose does not cause any palpitations (high heart rate and feeling of the same). Please check if you are on anti hypertensive (BP medication) medication named amlodipine. Amlodipine has tendency to cause increased heart rate and hence you can go back to your doctor to address this concern.
The symptoms of increased heart rate is not that of hypo-thyroidism- the type you have got.
I hope you got your answer. Take care.
Answered: Sun, 23 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor